How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog
Satisfied Customers: 15619
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
Type Your Dog Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My dog is allso suffering frm tick fwver .Ehriciolsis(sp) he

Customer Question

Hello dr ..
My dog is allso suffering frm tick fwver .Ehriciolsis(sp) he is abot 6kgs he is 9 years old .. it has ben two weeks he has paralasis in back legs and is very weak.. doesnt want to eat..hes on 50mg of doxy and that is it jst started him on vit k1 ad his poop has ben black for a week ... i was reading about prednisolone and wantd to start him on this .. is it the same thung as prednisone??and what do yu rekomend .. his bld work was bad abd right away seemd to be getting better .. but i dnt really see him improveing ? Im goin to have another bkd test asap.. thank yu for all yur advice ahead of time .
Submitted: 1 month ago.
Category: Dog
Expert:  Dr. B. replied 1 month ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help.

Now I am very sorry to hear about your lad’s condition but am actually more worried about the black stool you have reported. This is because black stool often is a sign of stomach ulcers and gut bleeding. So, if he has had this for a while, you need to make sure his vet is aware and treatment (ie gastroprotectants, anti-nausea medication, and appetite stimulants (since that stomach being empty will just leave the ulcer open to more damage by the stomach acid) needs to be used to facilitate healing of the gut. If there is any delay in having him seen, you may need to consider starting an OTC antacids (ie Pepcid (More Info/Dose @, Zantac (More Info/Dose @ And I would note that while steroids can be used as part of treating this disease, you cannot use them if he has a stomach ulcer because they could actually worsen this, increase blood loss in the gut, and could risk gut perforation. So, I would not advise this be used in Dinky until the gut bleeding is under control and any ulcer present has healed.

Kind regards,

Dr. B.


If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )

Expert:  Dr. B. replied 1 month ago.
Hi Jana,

I'm just following up on our conversation about Dinky. How is everything going?

Dr. B.

Related Dog Questions